Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking Daxas, Spiriva and Onbrez for Hemoptysis. Symptoms persisting. History of tuberculosis being treated with rifater

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I had tuberculosis in 2007 which was treated and cured with rifater, rifampin and another medication

For 9 months now I suffer from hemoptysis which is treated with DAXAS 500mg,
Spiriva and Onbrez Breezehaler. Since the condition is persistent I need guidance and would be grateful for advice.

Posted Sun, 3 Jun 2012 in Lung and Chest disorders
Answered by Dr. Raju A.T 21 minutes later

Thanks for your query.

The Hemoptysis this time could be due to various reasons
Could be from scar tissue left after healing in the cavities caused by TB or
Could be due to Vit C and other Vitamin deficiency or
due to complications such as lung infarction or a growth or TB reactivation itself.

The best way to find out the cause would be by first getting a sputum analysis.
The chances of recurrences in TB are high hence I would ask you to rule it out first.

Do continue the DAXAS 500 along with a medication can ETHAMSYLATE for which you may have to consult your treating doctor as it needs a written prescription.

If the sputum test turns to be negative for TB and the blood in the sputum continues then you may be needing a HRCT (High resolution CT scan)of the lung to know the exact cause.

Hope I have answered your query. Let me know if I can assist you further.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor